MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following implantation of an intraocular lens (iol) the patient experienced halos and glare.The lens was explanted in a secondary procedure with another lens.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a water like liquid inside a plastic specimen cup.The lens was cleaned with klrp for further evaluation.The lens was allowed to dry.The optic had a scuff marks and cracks on the anterior and posterior sides of the lens in a shape of an instrument used to grasp the lens.A power and resolution inspection was conducted by an engineering tech and the lens met specification for a company lens.Qualified associated products were indicated.The root cause cannot be determined for the reported complaint.A power and resolution inspection was conducted and the lens met specification for a company lens.Information was provided that the multifocal toric company lens model was exchanged for a non-company monofocal lens.Due to the exchange of a multifocal toric lens to a monofocal lens may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received, stating the patient experienced starbursts.There was no patient harm.No medical or surgical intervention was required as a result of this event.Patient was not hospitalized.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15095002
Report Number1119421-2022-01620
Device Sequence Number14751731
Product Code MFK
UDI-Device Identifier00380652418706
UDI-Public00380652418706
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.200
Device Lot Number15220644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/02/2022
09/07/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/22/2022
09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale